Boston doctor has severe allergic reaction to Moderna COVID vaccine -NYT

It is the first severe reaction publicly linked to Moderna’s vaccine.

Vials with a sticker reading, "COVID-19 / Coronavirus vaccine / Injection only" and a medical syringe are seen in front of a displayed Moderna logo in this illustration taken October 31, 2020.  (photo credit: REUTERS/DADO RUVIC/ILLUSTRATION/FILE PHOTO)
Vials with a sticker reading, "COVID-19 / Coronavirus vaccine / Injection only" and a medical syringe are seen in front of a displayed Moderna logo in this illustration taken October 31, 2020.
(photo credit: REUTERS/DADO RUVIC/ILLUSTRATION/FILE PHOTO)
A doctor in Boston with a shellfish allergy developed a severe allergic reaction after receiving Moderna’s coronavirus vaccine on Thursday, the New York Times reported on Friday, citing the doctor.
Dr. Hossein Sadrzadeh, a geriatric oncology fellow at Boston Medical Center, said he had a severe reaction almost immediately after being vaccinated, feeling dizzy and with a racing heart, the NYT reported.
It is the first severe reaction publicly linked to Moderna’s vaccine, which is in its first week of a nationwide rollout.
David Kibbe, a spokesman at the Boston Medical Center, said in a statement on Friday that Dr. Sadrzadeh "felt he was developing an allergic reaction and was allowed to self-administer his personal epi-pen. He was taken to the Emergency Department, evaluated, treated, observed and discharged. He is doing well today."
A U.S. Food and Drug Administration official said last week that the FDA is investigating around five allergic reactions that occurred after people were administered Pfizer Inc and BioNTech SE's COVID-19 vaccine in the United States.


Tags Moderna